* Your assessment is very important for improving the work of artificial intelligence, which forms the content of this project
DERMATOLOGY DESQUAMATION OF THE SKIN ERYTHEMA MULTIFORME Iris and target-like patterns with concentric macules and papules on the palm Multiple, confluent target-like papules and vesicles on the central facies. Bullae on the lips and the buccal mucosa. ERYTHEMA MULTIFORME ERYTHEMA MULTIFORME MAJOR •Erythematous iris and targetlike papules, plaques, bullae, and erosions on the trunk, arms, neck, and face. •Mucosal involvement is manifested by erosive lip lesions and conjunctivitis. ERYTHEMA MULTIFORME MAJOR Child with erythema multiforme, following smallpox vaccination STEVENS-JOHNSON SYNDROME Generalized eruption of lesions that initially had a target-like appearance but then became confluent, brightly erythematous, and bullous. The patient had extensive mucous membrane involvement and tracheobronchitis. STEVENS-JOHNSON SYNDROME STEVENS-JOHNSON SYNDROME STEVENS-JOHNSON SYNDROME TOXIC EPIDERMAL NECROLYSIS Generalized, macular eruption with some target-like lesions which rapidly developed epidermal necrosis, positive Nikolsky's sign, bulla formation, and denuded erosive areas. This eruption was due to sulfonamide drugs. TOXIC EPIDERMAL NECROLYSIS STAPHYLOCOCCAL SCALDED-SKIN SYNDROME In this infant, painful, tender, diffuse erythema was followed by generalized epidermal desquamation. Staph. aureus had colonized the nares with perioral impetigo, the site of exotoxin production. STAPHYLOCOCCAL SCALDED-SKIN SYNDROME TOXIC SHOCK SYNDROME DRUG REACTIONS Cutaneous necrosis: warfarin Bilateral areas of cutaneous infarction with purple-to-black coloration of the breast surrounded by area of erythema, occurred on 5th day of warfarin therapy DRUG REACTIONS Ampicillin Symmetrically arranged, brightly erythematous macules and papules, discrete in some areas and confluent in others on the back and extremities. DRUG REACTIONS Penicillin Large, urticarial wheals on face, neck, & trunk with angioedema in periorbital region DRUG REACTIONS Amiodarone Drug-induced pigmentation: Striking slate-gray pigmentation in facial distribution. Blue color (ceruloderma) is due to deposition of melanin contained in macrophages and endothelial cells in the dermis. Pigmentation is reversible, but it may take > 1 year! In this patient it took 33 months for the ceruloderma to disappear. CASE STUDY A 14-year-old boy presented to the ER complaining of 4 days of increasing dysphagia, dysuria, photophobia, and a macular rash extending from trunk toward the extremities – some lesions are forming bullae. He has been using tetracycline for 2 weeks for acne. Vital signs are normal, except for a temperature of 103.1oF. He appears ill and had copious amounts of ocular drainage and small vesicles on the nasal and oral mucosa. Vesicles are also present on the penis and scrotum. CASE STUDY Labs revealed slight leukocytosis of 11.7 Blood cultures and herpes tests were negative Most likely diagnosis: Steven-Johnson syndrome Presumptive cause: Tetracycline Treatment: Stop the drug. IV steroids. CASE STUDY The oral lesions became so painful, the patient could not swallow his own saliva. TPN started. The patient was given a patient-controlled anesthesia pump for self-administration of morphine. As the vesicles spread, they coalesced into larger bullae and sloughed off. Because of the need for increasing wound care, the patient was transferred to the ICU. Ophthalmologic and urology consultation was obtained to address symptoms. CASE STUDY CASE STUDY The area of denuded skin increased, and this development required even more labor-intensive treatment – patient was transferred to the county burn unit for wound management. His condition improved during the next two weeks, and he eventually recovered with minimal scarring. Follow-up continued on an outpatient basis in the Eye, Skin and Urology clinics.